MAUDE Adverse Event Report: COOK INC COOK TPN SINGLE LUMEN CATHETER REPAIR SET; DQY CATHETER, PERCUTANEOUS

COOK INC COOK TPN SINGLE LUMEN CATHETER REPAIR SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that the lumen of a cook tpn single lumen catheter repair set cracked at an unspecified time following initial implant.The handling conditions and circumstances surrounding the event are not known.The device was explanted and replaced.The device is reportedly available for evaluation, however it had not been received by the manufacturer as of the date of this event.
 
Additional Manufacturer Narrative
Corrected information: product code.Investigation - evaluation.A review of the complaint history, device history record, instructions for use (ifu), specifications and visual inspection of the actual device was completed during this investigation.One catheter was returned for analysis; a visual examination noted the outer catheter is severed at the base of the taper exposing the inner catheter.The inner catheter is connected.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the dhr indicated there to be two non-conformances associated with the complaint device lot number.Additionally; a review of complaint history found no other complaints associated with the complaint device lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Measures have been previously initiated to address this issue.Appropriate personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
COOK TPN SINGLE LUMEN CATHETER REPAIR SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6617363
Report Number1820334-2017-01403
Device Sequence Number13853006
Product Code DQY
UDI-Device Identifier00827002018686
UDI-Public(01)00827002018686(17)180509(10)7599804
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-RHCS-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1